U.S. doctors online nowAsk doctors free
Baltimore, MD
A 33-year-old female asked:

4 y/o vaccinated two days ago has large red swelling around the injection site (2-3 in). getting lighter now/fading. reaction or infection?

1 doctor answer8 doctors weighed in
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
Reaction: The needle used and the vaccine injected are sterile and the skin is carefully cleaned before hand. Infection is rare and injection reactions are very common. The reaction is usually quite red, very round, sometimes raised & occasionally tender, but, as you've noticed, it goes away w/o treatment. Ice and acetaminophen can help with the symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.